Isometric embeddings of 2-spheres into Schwarzschild manifolds

Armando J. Cabrera Pacheco, Pengzi Miao

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Let g be a Riemannian metric on the 2-sphere S2. Results on isometric embeddings of (S2, g) into a fixed model manifold often have implications in quasi-local mass related problems in general relativity. In this paper, motivated by the definitions of the Brown–York and the Wang–Yau mass, we consider isometric embeddings of (S2, g) into conformally flat spaces. We prove that if g is close to the standard metric on S2, then (S2, g) admits an isometric embedding into any spatial Schwarzschild manifold with small mass. We also give a sufficient condition that ensures isometric embeddings of perturbations of a Euclidean convex surface into (Formula presented.) equipped with a conformally flat metric.

Original languageEnglish (US)
Pages (from-to)459-469
Number of pages11
JournalManuscripta Mathematica
Volume149
Issue number3-4
DOIs
StatePublished - Mar 1 2016

Keywords

  • Primary 53C20
  • Secondary 83C99

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Isometric embeddings of 2-spheres into Schwarzschild manifolds'. Together they form a unique fingerprint.

  • Cite this